MAUDE Adverse Event Report: VOLCANO ATHEROMED, INC. 2.4MM 7F ATHERECTOMY DEFLECTING CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO ATHEROMED, INC. 2.4MM 7F ATHERECTOMY DEFLECTING CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD24127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information were unsuccessful.The facility declined to provide patient information.No tests/laboratory data was available.Other relevant history: no information was available.There is no serial number for this device.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, during a peripheral atherectomy procedure the physician noticed the green microglide coating of the abbott vascular extras'port 0.014'' 300 cm guidewire was damaged by the blade of the manufacturer's device.They decided to stop and use another guidewire and the issue happened again.Another of the same make and model of the manufacturer's device was used to check if the problem was related to the guidewire or the manufacturer's device.No harm to the patient and the procedure was completed with another device (pta+dcb).By report, the manufacturers device was intact and in one piece upon removal with no damage observed.Damage was observed on the abbott vascular extras'port 0.014'' 300 cm guidewire.The procedure was completed successfully.There was no status decline, injury nor additional intervention required to prevent injury.To date the device has not been returned to the manufacturer for analysis.Concomitant devices: abbott vascular extras'port 0.014'' 300 cm ref: 22235m lot 8013061, terumo destination 7f 45 cm.The instructions for use (ifu) cautions: use only listed compatible guidewires with the system.Use of any guidewires not listed as compatible may compromise performance of or damage the system.Use of ptfe-coated guidewires is not recommended, unless the guidewire is specifically indicated for atherectomy.Compatible 0.014" sized, exchange length guidewire (260 cm minimum): ev3 nitrex guidewire (300 cm).Csi viperwire guide wire (300 cm).Phoenix wire (300 cm).The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.This event is being reported out of an abundance of caution.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This supplemental report is being submitted to amend initial information provided to the manufacturer, clarify the details of the event and to provide device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).New information obtained stated the manufacturer's device was not introduced into the patient.Additionally, two of the three incompatible guidewires reported to have been used with the manufacturer's device were not introduced into the patient.The manufacturer's catheter, handle, and three (3) extra s'port wires were returned to the manufacturer.An inspection was performed on the returned devices.The manufacturer's catheter was investigated and no issues were detected.Each wires was passed through the catheter without friction.When the guidewire(s) were removed no blood was detected.The cutter and debris tube was inspected and no issues were detected or no blood was found.All typical locations that are expected have blood post use and cleaning were absent of blood, which would indicate the catheter was not used in the body.The guidewires (3) were visually inspected and no damage was observed.Per the manufacturer's ifu, the extra s'port wire has multiple locations along the length where microglide coating is not applied.The missing coating noted in the complaint could be mistaken for abrasion by the manufacture's catheter.There is no evidence of flaking or missing coating from the guidewires.The customer complaint of "damaged guidewires" was not confirmed.The manufactures device was investigated and no damage was detected.The (3) guidewires returned for analysis are microglide coated and not approved nor recommended for use with the manufactures device.Per ifu, the ptfe coated guidewires are incompatible and not recommended for use with the manufacturer device.Use of any guidewires not listed as compatible may compromise performance of or damage the atherectomy system submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
2.4MM 7F ATHERECTOMY DEFLECTING CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO ATHEROMED, INC.
1530 o'brien drive
ste a
menlo park CA 94025
MDR Report Key7526632
Report Number2939520-2018-00038
Device Sequence Number1333526
Product Code MCW
UDI-Device Identifier00845225002633
UDI-Public(01)00845225002633(17)191231(10)12111729
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberPD24127
Device Catalogue Number400-0200.278
Device Lot Number12111729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1